MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; VASCULAR EMBOLIZATION DEVICE
Model Number 8410-0304-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during embolization of the coil, it would not detach despite multiple attempts.Physician then pulled the coil back into the catheter, while doing this the coil finally detached and went out into the vessel.The coil stretched and was left in the patient.Additional information received stated that there was no issue with the catheter.There was no reported injury to the patient.
 
Additional Manufacturer Narrative
A user medwatch was received (b)(4) on (b)(6) 2022, notifying and providing awareness of a medical device report as received by the fda.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.  the investigation is ongoing.The instructions for use (ifu) identifies premature or difficult or delayed coil detachment as a potential complication associated with use of the device.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the proximal connector kinked, the hypotube bent, and the pusher broken at the transition area.The implant and the part of the pusher distal to the broken area was not returned for evaluation.Due to the severe damage to the pusher, the investigation could not determine if the attachment monofilament experienced a tensile break or a thermal detachment; furthermore, the pusher was unable to be tested to determine if conditions existed that would have cause or contributed to the reported non-detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15383350
Report Number2032493-2022-00353
Device Sequence Number5820739
Product Code KRD
UDI-Device Identifier00816777021250
UDI-Public(01)00816777021250(11)220406(17)270331(10)0000177915
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8410-0304-A2
Device Lot Number0000177915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown